This is topic Does Bactrim or Artemisinin complex cause nausea, headache and dizziness in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/136521

Posted by josh123 (Member # 48198) on :
 
Hi All,

I have started Bactrim and a day later added Artimisinin complex herb. I have experiencing nausua, severe headache and dizziness.

Thought of using Artimisinin complex alone for a week and add Bactrim but I was told we can not use Artimisinin alone so taking together.

Did any one experience any side effects for Bactrim or artimisinin or both?

Please provide your inputs.
Thanks and Regards,
 
Posted by TF (Member # 14183) on :
 
These are common side effects of Bactrim. See this list of side effects:

https://www.rxlist.com/bactrim-side-effects-drug-center.htm

The package insert should tell you about this also.

This site adds headache to the list of side effects:

https://www.everydayhealth.com/drugs/bactrim

I had no side effects at all with Bactrim and art.
 
Posted by ilovedogs (Member # 48866) on :
 
You could be herxing. Are these your herx symptoms? Just a thought.
 
Posted by josh123 (Member # 48198) on :
 
Yes TF. Saw the list of side effects. Will give it a couple of days and see.
 
Posted by josh123 (Member # 48198) on :
 
ilovedogs,

I Could not differentiate between side effects or herx symptoms in this case.

If herx not sure how long we can experience these symptoms.

Yesterday afternoon felt sleepy and also around 7 PM. Will wait couple of days and see whether I can handle it or were these side effects/ herx reduced.
 
Posted by TF (Member # 14183) on :
 
I expect to feel tired and sleepy when I start a new antibiotic for any illness.

That is what happens if the medication is working. That effect generally lasts about a week for me. But, it can last longer also.
 
Posted by Rumigirl (Member # 15091) on :
 
When I start treatment, or a new antibiotic, I will usually start with 1 for 3 days or so, and only add the next when I feel I can handle it. Dr. H once got upset with me for doing that, because he thought it would cause resistance. But his NP had told me to do it, knowing that I'm prone to side-effects and herxes that are terrible.
 
Posted by josh123 (Member # 48198) on :
 
Today noticed my nausea, headache is reduced a bit. Hopefully it will be gone soon.

TF,

Can we take Bactrim and Artimisinin complex together or we need to take separately?

Thanks and Regards,
 
Posted by TF (Member # 14183) on :
 
Well, my doctor told me to take the Art on an empty stomach. So, that meant that I had to take it separately from the Bactrim.

I ALWAYS take antibiotics with food so as not to harm the stomach. So, I took the Bactrim with food and the Art on an empty stomach.

So, in my case, I could not take them at the same time.

Evidently, the Art works better on an empty stomach.
 
Posted by josh123 (Member # 48198) on :
 
Thank you very much TF for the info.
 


© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3